Levo and episodes of dizziness?

Hello,

Had completion for papilliary Cancer 5 weeks ago. I went straight on to 150 mcg of Levo. My weight is 76 kg I've been feeling really good so far but in the last week I've noticed brief giddiness, usually when I move my eyes quickly to look at something. I'm not sure if this is related to the Levo or not.

I've not had a TFT yet but assume I'm on higher than usual dosage with view to obtaining TSH suppression. I've not noticed any palpitations but do seem to be losing weight a little.

Any thoughts ?

Thanks

Melissa

2 Replies

oldestnewest
  • Hi Melissa,

    Good to hear that you're doing well after TT.

    ThyCa patients are 'over replaced' to suppress TSH and you may be feeling symptoms of over medication.

    I was 52kg and started on 200mcg T4. I felt poisoned. At my first TFT my TSH was undetectable so dose was reduced to 175mcg and then in 25mcg increments over a year until I was on 100mcg. TSH remained suppressed but FT4 and FT3 were always low and eventually FT3 dropped below range. I was so unwell I was bedridden for 90% of the time.

    My weight dropped to 48kg and hasn't increased apart from a temporary gain of 2.5kg when I stopped taking Levothyroxine in an attempt to detoxify. It had been suggested that I had fibromyalgia and COPD among the host of symptoms I acquired but these all cleared when I stopped taking T4 and started again when I resumed T4. I self medicated with T3 and this seemed to calm the effects of T4 and endo now prescribes T4+T3 combination and I'm at last recovering.

    There is research stating thyroidless patients don't always do well on T4 monotherapy eje-online.org/content/161/...

    Ask for your ferritin, vitamin D, B12 and folate to be tested. My vitamin D, and folate were deficient, B12 low and ferritin above range (endo had said they'd be fine as FBC was ok). Correcting the deficiencies and low B12 made an enormous difference. Don't be fobbed off with GP/endo saying your results are 'normal', get a printout with ref ranges, we need them high in range to feel well.

    vitamindcouncil.org/vitamin...

    b12deficiency.info/what-to-...

  • Hi Clutter,

    Thanks for the reply. That does seem a very high Levo dosage they started you on ! Glad to hear that you're doing better now on T4 and T3 combo.

    Did you try NDTs too? If so how did that go?

    I am taking the supplements as previously recognised by you and I'm going for a second check on Ferritin etc next week.

    I'm still a big giddy but I'm wondering now if I have a mild inner ear infection so seeing dr about that next week too.

    All the best,

    Melissa

You may also like...